This is by no way something new i'm talking about here.I have however posted a number of times warning of the dangers,mainly serotonin levels and possible serotonin poisoning with the dual use of MAOI's anti-D's and Azilect.Persifically,my experience and long process to finally arrive at the ONLY Anti-depressant considered safe to use in conjunction.That being Mirtazapine.
Anyway,i just want to make people aware if they don't already know of the benefits of taking taking certain Anti-depressants for dual use alongside parkinsons meds.Information can be found of probable link,dating back to at least 2012.However,i hadn't realised the the extent of this personal significance until now.
Basically,after stringent investigation and a period of Ant-depressant leapfrogging back in early 2012.I finally settled on Mirtazapine as the safest(in fact only safe one)Anti-D without having to discontinue the Azilect i had been on since diagnosis(in 2009).I believed the the Azilect allieviated my symptoms(not in a major way)but subtly enough to make a difference.This was before the introduction of any other PD med,which just happened to be Mirapexin(back then).
Baring this in mind.Current events have me making comparisons,in my personal opinion.I have been taking the Ant-depressant Mirtazapine since early 2012.My pd progression i would say is remarkably slow.The thing is,i got a"Bee in my bonnet" almost 2 weeks ago and decided to come off the Anti-depressant.Starting my own withdrawal,from the max daily 45mg(which i take in evening,to mainly aid sleep and avoid night time pc visits).So,the last few days are down to 15 mg.Bang!PD symptoms,somehow masked or protected by Mirtazapine,are escalating.My tremor barely noticible is now much more obvious,along with all other symptoms.I feel like i am retreating to how i was before starting meds,back in 2009.
This is definitely not a coincidence.I have noticed this worsening since reduction and am now considering some serious back pedalling.i.e,increasing the Mirtazapine back up to the max again.It is really freaking me out.I can only conclude that the Mirtazapine,either protects or helps within the dynamics of dopamine levels/production,possibly down the seratonin pathway of possibilities.Similar to the supposed benefits of Azilect to slow the progression(which i firmly believe in).
Anyway,i will leave with this further corresponding information i have just dug up.